The Pace of Evolution Across Fitness Valleys

DSpace/Manakin Repository

The Pace of Evolution Across Fitness Valleys

Show simple item record

dc.contributor.author Gokhale, Chaitanya S.
dc.contributor.author Iwasa, Yoh
dc.contributor.author Nowak, Martin A.
dc.contributor.author Traulsen, Arne
dc.date.accessioned 2010-11-15T20:34:13Z
dc.date.issued 2009
dc.identifier.citation Gokhale Chaitanya S., Yoh Iwasa, Martin A. Nowak, and Arne Traulsen. 2009. The pace of evolution across fitness valleys. Journal of Theoretical Biology 259(3): 613-620. en_US
dc.identifier.issn 0022-5193 en_US
dc.identifier.uri http://nrs.harvard.edu/urn-3:HUL.InstRepos:4554750
dc.description.abstract How fast does a population evolve from one fitness peak to another? We study the dynamics of evolving, asexually reproducing populations in which a certain number of mutations jointly confer a fitness advantage. We consider the time until a population has evolved from one fitness peak to another one with a higher fitness. The order of mutations can either be fixed or random. If the order of mutations is fixed, then the population follows a metaphorical ridge, a single path. If the order of mutations is arbitrary, then there are many ways to evolve to the higher fitness state. We address the time required for fixation in such scenarios and study how it is affected by the order of mutations, the population size, the fitness values and the mutation rate. en_US
dc.description.sponsorship Mathematics en_US
dc.description.sponsorship Organismic and Evolutionary Biology en_US
dc.language.iso en_US en_US
dc.publisher Elsevier en_US
dc.relation.isversionof doi:10.1016/j.jtbi.2009.04.011 en_US
dc.relation.hasversion http://www.ped.fas.harvard.edu/people/faculty/all_publications.html#2009 en_US
dash.license META_ONLY
dc.subject finite populations en_US
dc.subject stochastic tunneling en_US
dc.subject evolutionary speed en_US
dc.title The Pace of Evolution Across Fitness Valleys en_US
dc.type Journal Article en_US
dc.description.version Version of Record en_US
dc.relation.journal Journal of Theoretical Biology en_US
dash.depositing.author Nowak, Martin A.
dash.embargo.until 10000-01-01

Files in this item

Files Size Format View
Nowak_PaceEvolution.pdf 356.2Kb PDF View/Open

This item appears in the following Collection(s)

  • FAS Scholarly Articles [7362]
    Peer reviewed scholarly articles from the Faculty of Arts and Sciences of Harvard University

Show simple item record

 
 

Search DASH


Advanced Search
 
 

Submitters